Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Jan 7, 2008, 1:24 PM MST for Eddy County, Lea County, New Mexico. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2008, 1:24 PM MST (20:24 UTC)
- Expired
- Jan 7, 2008, 7:13 PM MST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 072024 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 224 PM CST MON JAN 7 2008 ...STRONG WINDS ARE LIKELY THROUGH THIS EVENING ACROSS THE GUADALUPE MOUNTAINS...AND OVER THE DAVIS MOUNTAINS ABOVE 6000 FEET THIS AFTERNOON... .A PASSING UPPER LEVEL STORM SYSTEM WILL RESULT IN STRONG WESTERLY WINDS OVER THE GUADALUPE MOUNTAINS THROUGH THIS EVENING. IN ADDITION...STRONG WEST TO SOUTHWEST WINDS WILL AFFECT THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THIS AFTERNOON. WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED IN THE GUADALUPE MOUNTAINS...WHILE 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. TXZ074-080000- /O.CON.KMAF.HW.W.0002.000000T0000Z-080108T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 224 PM CST MON JAN 7 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS AROUND 60 MPH...WILL AFFECT THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THIS AFTERNOON. WINDS SHOULD DIMINISH BY LATE AFTERNOON OR EARLY THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027-TXZ258-080600- /O.CON.KMAF.HW.W.0002.000000T0000Z-080108T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 124 PM MST MON JAN 7 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH THIS EVENING. WIND SPEEDS SHOULD DIMINISH BY LATE THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. $$ NMZ028-029-080300- /O.NEW.KMAF.WI.Y.0001.080107T2024Z-080108T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM 124 PM MST MON JAN 7 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED THROUGH EARLY THIS EVENING ACROSS THE SOUTHEAST NEW MEXICO PLAINS...ALONG AND NORTH OF A WHITES CITY TO LOVINGTON LINE IN EDDY AND LEA COUNTIES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KMAF 080213 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 813 PM CST MON JAN 7 2008 NMZ028-029-080315- /O.CAN.KMAF.WI.Y.0001.000000T0000Z-080108T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM 713 PM MST MON JAN 7 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WIND ADVISORY. $$ NMZ027-TXZ258-080600- /O.CON.KMAF.HW.W.0002.000000T0000Z-080108T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 713 PM MST MON JAN 7 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS OF 50 TO 60 MPH CAN BE EXPECTED ACROSS PARTS OF THE GUADALUPE MOUNTAINS THROUGH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jan 7, 10:24 AM MST, 3 hours earlier.
Area forecast discussion, Jan 7, 10:24 AM MST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1124 AM CST MON JAN 7 2008
.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL TERMINALS THROUGH THE FORECAST
CYCLE. GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT ALL TAF SITES THIS
AFTERNOON AS 25 TO 30 KNOT WINDS MIX DOWN FROM JUST ABOVE THE
SURFACE. WINDS SHOULD DIMINISH BY EARLY EVENING AS NOCTURNAL COOLING
COMMENCES. PACIFIC COLD FRONT WILL PUSH SOUTH INTO THE TERMINALS
AFTER 12Z TUESDAY WITH A WIND SHIFT TO THE NORTHWEST.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 10 AM THIS MORNING TO 11 PM MST THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
TX...HIGH WIND WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS
AREA.
HIGH WIND WARNING FROM 10 AM THIS MORNING TO 11 PM MST THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
12Hazardous weather outlook, Jan 7, 3:10 AM MST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 410 AM CST MON JAN 7 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 410 AM CST MON JAN 7 2008 /310 AM MST MON JAN 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG WEST TO SOUTHWEST WINDS WILL LIKELY INCREASE TO 40 TO 50 MPH...WITH A FEW GUSTS OVER 70 MPH...ACROSS THE GUADALUPE MOUNTAINS FROM THIS MORNING THROUGH THIS EVENING. WESTERLY WINDS OF 35 TO 45 MPH...AND GUSTS TO AROUND 65 MPH...WILL AFFECT THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THIS AFTERNOON. A HIGH WIND WARNING IS IN EFFECT FOR BOTH MOUNTAIN RANGES TODAY. WINDY CONDITIONS MAY ALSO SPREAD ACROSS THE ADJACENT SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON. SOUTHWEST TO WEST WINDS MAY RISE TO AROUND 30 MPH AT TIMES THIS AFTERNOON. DRY FUELS ACROSS WEST TEXAS TODAY...ALONG WITH WEST WINDS GENERALLY IN THE 15 TO 20 MPH RANGE...WILL PROMOTE RAPID GROWTH AND SPREAD OF ANY FIRES THAT START. RESIDENTS ARE URGED TO USE CAUTION WITH ANY OUTDOOR ACTIVITIES CONDUCIVE TO STARTING FIRES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER FAST MOVING UPPER LEVEL STORM SYSTEM COULD RESULT IN STRONG WEST WINDS OVER THE GUADALUPE MOUNTAINS...AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS...ON WEDNESDAY. WIND SPEEDS OF 40 TO 50 MPH AND GUSTS NEAR 65 MPH WILL BE POSSIBLE IN BOTH MOUNTAIN RANGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.